Delayed pulmonary fibrosis after nitrosourea therapy

Andrew H. Limper, John A. Mcdonald

Research output: Contribution to journalEditorial

4 Scopus citations

Abstract

Adverse pulmonary reactions resulting from the use of chemotherapeutic agents are a life-threatening complication of modern cancer therapy. Their recognition and differentiation from lung injuries with infectious or other causes present a continuing diagnostic challenge to physicians treating patients with cancer. Many commonly used chemotherapeutic agents cause pulmonary injury and fibrosis. Until now, bleomycin has been the prototype, with fibrosis occurring in approximately 10 percent of patients receiving this agent, in whom it is fatal in roughly 10 percent.1 Adverse pulmonary reactions have also been associated with other cytotoxic agents, including busulfan, cyclophosphamide, chlorambucil, methotrexate, cytarabine, and the nitrosourea compounds;.

Original languageEnglish (US)
Pages (from-to)407-409
Number of pages3
JournalNew England Journal of Medicine
Volume323
Issue number6
DOIs
StatePublished - Aug 9 1990

    Fingerprint

ASJC Scopus subject areas

  • Medicine(all)

Cite this